MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703050
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0401 captures the reportable investigation results of core wire detached/separated.Block h10: the returned sensor wire was analyzed, and upon visual inspection, it was observed that the coil unraveled and peeled, and the wire was detached.During magnification, there were marks observed in the coil and core wire surface indicating that there was an unknown interaction with an unknown tool or equipment.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of guidewire unraveled, and guide wire peeled was confirmed.It is possible to conclude that it may be related with an excess of force pulling out the device once the detachment was generated leading the coil to be unraveled, additionally, while the device was getting out the interaction between the guide wire and the endoscope could have been generated the peeled.Based on the information available and investigation results, a conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a ureteroscopic lithotripsy procedure in the ureter performed on (b)(6), 2023.During the procedure, when the guidewire was removed from the endoscope, it was found that the outer layer was peeled.The procedure was successfully completed with another sensor wire.There were no patient complications reported as a result of this event.Investigation results revealed that the core wire was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18483567
Report Number2124215-2024-00622
Device Sequence Number15735252
Product Code EZB
UDI-Device Identifier08714729376354
UDI-Public08714729376354
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066703050
Device Catalogue Number670-305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown